Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

140 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Will flixonase aqueous spray make you bloat because of its steroid & is there any side effect of it ?

will flixonase aqueous spray make you bloat because of its steroid compound? my doctor says my asthma is due to rhinisinusitis and is treating it with flixonase aqueous nasal spray - what side effects am I to expect since the spray contains steroids ?
Tue, 19 Apr 2011
Report Abuse
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication ,  
Medical Topics
General & Family Physician 's  Response
No, it will not increase your body weight. The reason is that very minute quantities reach the blood when the spray is used.
You have check out and see that no opportunistic infection sets in, which is common after steroid use. That is the immunity of nasal cavity decreases because of steroid spray. This allows some micro-organisms like fungus to spread infection.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

My 6 year old had his adenoids removed last year but has a deviated septum and continued allergic congestion . He uses Flixonase twice daily but it is not recommended for use under 18yrs old - do you think any significan long terms effects are likely?

doctor1 MD

Hi- in Jan of 2012 I had sinus surgery where they fixed my septum and cauterized the turbinates as well as cleared the passage to the sinus in the zygomatic area. Recently I have been getting what my net has described as vacuum headaches- severe pain over the eyebrows with no mucus and limited CT scan shows decreased space in the lumen in the frontal sinuses assembly due to inflammation. The only thing that relieves it is myprodol, ( paracetamol , ibuprofen and codeine based) or A course of steroids 40 mg per dag which the ent had given me. I have been on flixonase bascules to maintain it but I have had another headache since then. I had previously been taking tissue salts for immunity but wondered if those could have some affect on the tissue membranes and cause the inflammation? Also if the flixonase is not managing the cause then what is the next step of investigation? Neurologist? Btw, I am sure that it is not tension related as I have investigated that already.

doctor1 MD

I have been using steroid scalp application for my psoriasis for many years by now and this is the only medication that seems to be working on my condition. I only apply it when redness and itchiness occur. I have learned lately that using this type of medication which contains steroids may have serious side effects such as the effect on normal production of steroids in the body. What would that exactly mean? What are the symptoms in such cases? Does it have anything to do with metabolism or overweight issues?

Recent questions on  Steroid

doctor1 MD

I am a 55 yr old female, 5 5 , weighing 140 lbs. I walk apprx 4 miles daily (16 min mile) for exercise. I recently had blood work done and found my overall cholesterol numbers to be 255, with LDL: 162, HDL: 62, and Trig 57. My glucose is 81. THey checked my blood pressure and it was 110/62. I take niacin (500 mg), fish oil (2000mg), and flaxseed oil (1200mg) daily, though I do miss daily doses occasionally. What should be my course of action to get back myself back in the number ranges I need to be? Thank you

doctor1 MD

i went to the dr. 4 months ago and they said i need to lower my cholesterol are they would have to put me on medication. so i went back this week and had the test done and my overall cholesterol lowered from 220 to 212 but my trygliseride went up to 398 should i be worried?

doctor1 MD

I am 51 years old. My estrogen and hormone levels are almost at zero. my doctor started me on EEMT DS 1.2/2.5 mg and provera 2.5 mg. It has been over 3 weeks and I do not feel any different. I am scheduled in 2 weeks to take another blood test to check the levels, but feel so weak, depressed and lifeless. Is it possible that I may need stronger or a different hormone therapy

doctor1 MD

For the past 4 days, my blood pressure has been running anywhere from 130/95 to 120/102. My blood pressure is usually normal (typically 120/78 or so). I have high cholesterol and a family history of heart disease & am 51. What I don t understand is the numbers being close together. My last reading was 119/102.

doctor1 MD

Hi For the past week or so my fingers, in between my thumb it’s red and my next finger it’s red on the side and my middle finger its red on the side of it is red and itchy and has a few tiny cuts on one finger. I don’t know how I got this? If it’s...

doctor1 MD

how often can you take Prednisone? I have reallybad inflamation in my hands and it took it away . The swelling has come back now and I dont know that much about it.

doctor1 MD

I was having itching in my areas involving touching such as thighs, underarms and it was causing sour smell, so i asked one of the doctors here and they said that i have XXXXXXX otch and prescribed me an anti fungal cream but couldnt find it. I...